MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; BIPOLAR GRASPING FORCEPS BIQ+

OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; BIPOLAR GRASPING FORCEPS BIQ+
Model Number A60000C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A third-party distributor reported to olympus the cable is broken on hf-cable, bipolar.The therapeutic laparoscopic hysterectomy was completed with a similar device.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The subject device was not returned to an olympus service center for evaluation.The issue reported by the customer is plausible.According to the event description, the cable is broken.This is a known fault pattern.Overtime one or more cables can break due to permanent/tensile stress, as well as wear and tear.When activating the generator, a voltage flashover at the damaged area might occur.The cause for this damage is most likely improper handling, in combination with wear and tear.A review of the device history record found no deviations that could have caused or contributed to the reported issue.To avoid this failure, oste recommends following the instructions in the ifu, instructions for use, which states that the service life of hf cables is restricted to one year.Furthermore, the cable must be inspected before and after each use and reprocessing cycle.This can be done by slightly pulling the plug to identify if wires inside the cable are pre-damaged (a force with 20 n at most shall be used when pulling the plug).When the cable remains rigid and does not bend, this area of the cable is very likely faultless.Additionally, the cable shall be wound up with a diameter of less than 10 cm.When removing the cable, the plug shall be pulled and not the cable.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, BIPOLAR
Common Device Name
BIPOLAR GRASPING FORCEPS BIQ+
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17438242
Report Number9610773-2023-02088
Device Sequence Number6834830
Product Code GEI
UDI-Device Identifier04042761045285
UDI-Public04042761045285
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60000C
Device Lot Number21917
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown